Mayo Clinic Connect
I just stopped taking my AIs. I just cannot take it anymore. In 3 days I can walk again, I have clear brain thinking, my fingers dont ache, my bones dont ache, and I am not afraid anymore……
Liked by trixie1313, lisman1408
I stopped my Ibrance. Same. Side effects horrible. Not helping anyway as new lesions popped up. Did radiation on liver lesions. That seemed to help.
Still taking Fulvestrant shots which have their mixed bag of side effects since they block Estrogen. You may want to ask your oncologist about it. Keep the faith jeaniebean! I have switched to mostly natural antioxidants and supplements. Eat a Plant-based diet but my Nutureopath says to add meat 3x a week (mostly fish and chicken). Don’t neglect your sleep and stress level. Keep your digestion in good shape. Exercise daily. Meditate. Go to the root of your stress and heal thyself! Listen to your body.
Best of wishes this holiday season for all our friends out there. Love, Trivia
Liked by trixie1313, kathyomaha55, lisman1408
jeaniebean, I understand your discomfort! What were you taking? Have you talked to your oncologist about trying different ones? They don't all have the same side effects.
Liked by elizm, lisman1408
This is my 4th one. I am done!
Jump to this post
Jeanie – I am sorry you are going through all of this. Wishing you better times ahead.
I am taking Anastrozole. It has literally brought me down. The double mastectomy was easier than taking the medication. Weight gain, terrible bone & muscle pain, lack of sleep, hot flashes, plantar fascitis. Do you know of anyone that refuses to take the hormone blockers & just get their blood drawn every 3 months?
Liked by trixie1313
not personally, but stats say more than 30%
Jeannie Bean, we’re all here for you, and cheering you on. Good Luck on your journey through this beast called cancer!
Queenmary25, the first estrogen blocker I was on was Anastrozole. It affected my cognitive function so badly I couldn’t think straight at all. I feared I was sliding into dementia. Lowering our estrogen can affect memory and cause confusion. I was afraid to drive even to my local grocery store because I didn’t think I could find my way back home. When I spoke with my doctor she switched me to Tomoxifin, within a few days of taking it I broke out in hives all over my body. We aren’t sure if it was the Tomoxifin causing an allergic reaction or not. But it wasn’t worth continuing with it when there are other drugs I could take. She then switched me to Exemestane. I’ve been on that for a little over a year now and it seems to be better for me. Most of us have done a trial and error method to finding something ‘tolerable’. It’s better than the other two drugs I was on. Exemestane has its side effects too, but for now I’m going to continue it. I don’t know yet if I will take it for the full 5 years recommended. I’m 67 and at this point, quality of life is very important to me. I want to enjoy my early senior years before other health challenges come my way. Talk to your doctor and see if another medication might be tolerable for you. All of us here on this thread fully understand your frustrations. We’re here for you! Let us know how you are doing Good Luck!
Liked by trixie1313, kathyomaha55
I totally understand what you are saying. We all have to make a decision regarding our own circumstances whether or not we will take this drug. I have severe osteoarthritis and this drug was horrible for me. I am 74 years old with a rare immune disease and my tumor was low estrogen positive so my oncologist did not think it was important for me to continue with this drug however if I had been young and had high estrogen positive tumor and this could make a difference in decades of life the decision could have been quite different. WE all have to look at our own situation and determine what we think is the best decision. ( Isn't it crazy how bad the bone pain in your hands can get!!!)
I do think though that if you are young you should look at how estrogen positive your pathology was and see if there is anything else that you could do to lower your chances of malignancy.
Liked by trixie1313, kathyomaha55, lisman1408, sparklegram
Thanks for your share. I am 68, and I try focusing on quality, because this is affecting everyone around me, especially thru covid. I may try again, with breaks, as there is nothing else to take. I fear the damage these drugs do to other parts of y body is more troubling.
I now have onset Parkinsons from the lack of estrogen to the brain. I have stopped everything for a couple of months and will see in the new year. I have my 1 year mammo, and had my incision drained again, and feel better now than a long time. My head still shakes like crazy, especially if I exert myself, but I will play a bit until it comes back…… I want to live a proper life….
Liked by cindylb, trixie1313
@jeaniebean I tried all the AI's and they all did horrible things to me. I think it's much more common than doctors acknowledge. An oncologists job is to take care of your cancer. Unfortunately, for many doctors that's where it stops. But quality of life is so important. I was early stage and had a bi lateral mastectomy – so my doctors weren't as concerned about the AI's. I felt like a big, black shadow covered me while on Letrozole and Tamoxifen. The pain was immediate and severe to my joints, especially my hands but the most worrisome was the mood alteration. I felt so depressed and disconnected. Ask for ongoing blood tests for your hormone levels, tumor markers, etc. You'll know if things are going 'sideways' that way and it might give you some calm knowing where you stand. I'm at five years now without cancer recurrance and holding, ha ha. Other problems are creeping up and it's patch, patch, patch but at least these past five years have been more tolerable without pain and mood problems. Hugs.
Liked by trixie1313, lisman1408, katrina123
What is als?
I’ve been doing a lot of reading /research about ‘low estrogen’ in women since I started taking AI’s. Many of the symptoms of the meds we take to lower our estrogen with an AI, to prevent recurrence of breast cancer, are the very same symptoms, but intensified that we have going through menopause. But being on these estrogen reducing drugs is like going through menopause intensified! It’s no wonder we’re miserable! For those of us who have already experienced menopause, lowering our estrogen even farther with drugs to prevent recurrence of cancer is really challenging. No wonder we’re miserable, it’s like we’re going through an intensified menopause! Ugh!!
Liked by Teresa, Volunteer Mentor, trixie1313, kathyomaha55
Aromatase inhibitors. Breast cancer drugs that block estrogen
Liked by Teresa, Volunteer Mentor
I read a great article about estrogen starvation and what it can do to the brain. I was having hand tremors at first as a side effect, which has now travelled to my head. I have onset Parkinsons now. I stopped the AIs completely 4 weeks ago and the pains are much less, and I have more control over the head shakes. Of course the onco says it is not a side effect, even tho I sent her the article, and my dr just refers me to the cancer clinic….
Liked by Teresa, Volunteer Mentor, trixie1313, lisman1408
version 126.96.36.199.3.2Page loaded in 0.559 seconds